MAUDE Adverse Event Report: ENDOLOGIX AFX; VELA SUPRARENAL

ENDOLOGIX AFX; VELA SUPRARENAL
Model Number A34-34/C80-O20 V
Medical Device Problem Codes Use of Device Problem (1670); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 10/29/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device remains implanted in the patient; therefore, it will not be returned for evaluation.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx with duraply.
 
Event or Problem Description
The patient was initially implanted with a bifurcated stent graft and a suprarenal stent graft extension to treat an abdominal aortic aneurysm (aaa).Approximately four (4) years post initial procedure, a type 1a endoleak, migration and sac growth were discovered during a routine follow up.This event was resolved by implanting a suprarenal stent graft extension and a infrarenal stent graft extension this event was previously reported under 2031527-2019-00254.Approximately three (3) months post re- intervention, a type 2 endoleak was discovered during a routine follow up.A type 2 endoleak is not a device related failure therefore no further details were provided.Approximately five (5) years post initial procedure, another type 1a and sac growth was identified.This event was resolved by implanting a suprarenal stent graft extension and a limb stent graft extension.This event was previously reported under 2031527-2020-00263.During the investigation of the previous reported events, it was identified that the patients anatomy is outside the indications of use (off- label) due to the infrarenal angulation of 55°.Now, approximately 2 months post the re- intervention, another 1a endoleak has occurred.The patient is currently being monitored as another intervention is being planned.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows that the persistent type 1a endoleak was confirmed.This is consistent with the reported adverse event/incident.The most likely causation for the type 1a endoleak is most likely user related due to the off-label nature of the pre-index neck anatomy (63 degrees should be less than or equal to 60 degrees).The final patient status was reported to be under surveillance pending an additional endovascular procedure.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx with duraply.Corrections: g4: date of received by manufacturer.H6 device code; remove 3190.H6: result code: remove code 3233.H6: conclusion code: remove code 11.

Brand Name
AFX
Common Device Name
VELA SUPRARENAL
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key10885453
Report Number2031527-2020-00346
Device Sequence Number3007370
Product Code MIH
UDI-Device Identifier00818009013606
UDI-Public(01)00818009013606(17)230422
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 10/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/22/2023
Device Model NumberA34-34/C80-O20 V
Device Lot Number2348739007
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/29/2020
Supplement Date Received by Manufacturer01/12/2021
Initial Report FDA Received Date11/23/2020
Supplement Report FDA Received Date01/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX BIFURCATED STENT GRAFT 1342797-014; AFX LIMB STENT GRAFT 2010411002; AFX VELA INFRARENAL VELA INFRARENAL 1936674004; AFX VELA SUPRARENAL 1341524-014; AFX VELA SUPRARENAL 2237686007; AFX BIFURCATED STENT GRAFT 1342797-014; AFX LIMB STENT GRAFT 2010411002; AFX VELA INFRARENAL VELA INFRARENAL 1936674004; AFX VELA SUPRARENAL 1341524-014; AFX VELA SUPRARENAL 2237686007
Outcome Attributed to Adverse Event Other;